Medical Specialty >> Gynecology
Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
|extraneousness - Fri Aug 20, 2010 7:51 pm||
I vomited literally 30 seconds after I took my birth control pill (ortho tri cyclen lo) so I'm considering it missed. It was the 4th active pill in the pack. The directions that came with my prescription tell me what to do if I miss a pill and it's still in the pack (take it as soon as possible) but not what to do if I miss a pill and don't have a replacement. I called three pharmacies to no avail, and I called my doctors office but they closed at 11:45 in the morning.
Thankfully, I'm not concerned about pregnancy this month, but I am concerned about what this will do to my cycle/period. It'd be nice to know what to do for future reference, also. Is having another pill pack on hand the only option? Will completely missing this pill screw up my cycle?
|Debbie Miller, RN - Mon Aug 23, 2010 6:31 pm||
You can take the last pill in the pack, thereby making your cycle shortened by one day. This is not a problem so if this happens again and you need to take a replacement pill, just go ahead and take one. Altering your cycle by a day or two is not a problem and missing one pill is not serious. If you are sexually active, missing two puts you at a greater risk; missing one is less of a concern.
Just start the next pack as you usually would. You should get your withdrawal bleeding (period) during that time.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.